Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 16, NWS Fort Worth, TX

May 4, 2000Freestone County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 4, 2000, 1:48 PM CDT for Freestone County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 4, 2000, 1:48 PM CDT (18:48 UTC)
Expired
May 4, 2000, 4:45 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Freestone County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 139 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 041847
FFWFWD
TXC161-042145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
148 PM CDT THU MAY 4 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FREESTONE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 445 PM CDT

* AT 144 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
  IN THE NORTHWESTERN PORTIONS OF FREESTONE COUNTY NEAR TEAGUE.
  RAINFALL AMOUNTS NEAR TWO INCHES HAS CONTINUED TO CAUSE
  FLOODING ON ROADWAYS AND IN LOW LYING AREAS.

THUNDERSTORMS CONTINUE TO MOVE OVER THE COUNTY...WITH HEAVY
RAINFALL BEING REPORTED.  ADDITIONAL AMOUNTS OF TWO INCHES ARE
POSSIBLE IN THE NEXT FEW HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3180 9646 3144 9621 3164 9583 3198 9608

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 4, 11:28 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, May 4, 11:28 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1128 AM CDT THU MAY 4 2000

AVIATION DISCUSSION...
PERSISTENT UPPER LEVEL LOW OVER ARK-LA-TEX REGION EXPECTED TO MOVE
LITTLE THROUGH TONIGHT.  THIS WILL RESULT IN MORE SCATTERED SHOWERS
AND THUNDERSTORMS...AND RESULTANT LOW VSBYS AND CEILINGS. EAST-WEST
SURFACE BOUNDARY JUST SOUTH OF THE METROPLEX WILL AID IN FOCUSING
CONVECTION WITH AFTERNOON HEATING.

THIS HEATING AND MIXING WILL IMPROVE CONDITIONS IN THE METROPLEX TO
VFR...BUT AFTERNOON AND EVENING CONVECTION WILL STILL POSE A PROBLEM
AND RESULT IN SCATTERED MVFR AND ISOLATED IFR CONDITIONS. WITH
TROPICAL AIRMASS JUST SOUTH OF THE METROPLEX...AND PUSHING NORTH
OVER BOUNDARY...RAINS WILL BE VERY HEAVY AT TIMES. IN ADDITION...
THERE IS THE POTENTIAL FOR LARGE HAIL IN THUNDERSTORMS.     42

PUBLIC DISCUSSION FROM 945 AM...
WILL UPDATE CURRENT PACKAGE MAINLY FOR SHORT TERM TRENDS.  A FLASH
FLOOD WATCH IS BEING ISSUED FOR ALL OF NORTH TEXAS EXCEPT FOR THE
RED RIVER COUNTIES THROUGH TONIGHT.  THE FLASH FLOOD WATCH AREA IS
GENERALLY SOUTH OF A GRAHAM...SULPHUR SPRINGS LINE.

HEAVY RAIN HAS ALREADY FALLEN OVER PORTIONS OF SOUTHERN AND EASTERN
CWA.  SINCE THE POTENTIAL FOR SEVERE STORMS...TRAINING OF ECHOES...
AND HEAVY RAIN WILL EXIST THROUGH THE DAY AND INTO TONIGHT...OTHER
AREAS ACROSS NORTH TEXAS HAVE THE POSSIBILITY FOR FLASH FLOODING AS
WELL.  AIRMASS IS VERY MOIST AND THE GROUND IS SATURATED IN MANY
LOCATIONS.

HAVE ADDED HEAVY RAIN WORDING TO ALL ZONES WHERE FFA IS IN EFFECT IN
THE TODAY AND TONIGHT PERIODS.  HAVE ALSO MADE SOME ADJUSTMENTS TO
POPS (UPWARD) IN A FEW ZONES AS WELL.

.FTW...FLASH FLOOD WATCH SOUTH OF A GRAHAM...SULPHUR SPRINGS LINE
THROUGH TONIGHT.

81

In the hours before

Local storm report, May 4, 11:43 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1143 AM CDT THU MAY 4 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0710 AM    BROWNSBORO AND CHANDLER        FLOOD
05/04/00   HENDERSON                      HENDERSON COUNTY
                                          SHERIFF'S OFFICE
                                          REPORTED FLOODING.

0851 AM    6 S CLIFTON               TX   1.50 INCH HAIL
05/04/00   BOSQUE                         SHERIFF'S OFFICE
                                          REPORTED HALF DOLLAR
                                          SIZE HAIL SOUTH OF
                                          CLIFTON.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:41 PM CDTSevere Thunderstorm WarningFWDEllis49 min
May 3, 7:42 PM CDTSevere Thunderstorm WarningFWDBosque, Somervell63 min
May 3, 8:07 PM CDTSevere Thunderstorm WarningFWDNavarro53 min
May 3, 9:12 PM CDTSevere Thunderstorm WarningFWDAnderson48 min
May 3, 9:23 PM CDTSevere Thunderstorm WarningFWDTarrant67 min
May 3, 10:01 PM CDTSevere Thunderstorm WarningFWDAnderson29 min
May 3, 10:07 PM CDTSevere Thunderstorm WarningFWDFreestone53 min
May 3, 10:28 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant62 min
May 3, 10:55 PM CDTSevere Thunderstorm WarningFWDFreestone55 min
May 3, 11:35 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar50 min
May 3, 11:42 PM CDTSevere Thunderstorm WarningFWDCollin63 min
May 4, 3:20 AM CDTSevere Thunderstorm WarningFWDHenderson55 min
May 4, 3:45 AM CDTSevere Thunderstorm WarningFWDRockwall45 min
May 4, 4:02 AM CDTSevere Thunderstorm WarningFWDKaufman58 min
May 4, 4:20 AM CDTSevere Thunderstorm WarningFWDVan Zandt50 min
May 4, 4:50 AM CDTSevere Thunderstorm WarningFWDDenton60 min
May 4, 6:15 AM CDTFlash Flood WarningFWDHenderson, Van Zandt3 hr
May 4, 8:20 AM CDTSevere Thunderstorm WarningFWDBosque55 min
May 4, 9:06 AM CDTSevere Thunderstorm WarningFWDMcLennan54 min
May 4, 9:16 AM CDTFlash Flood WarningFWDHenderson3 hr
May 4, 9:31 AM CDTSevere Thunderstorm WarningFWDHood44 min
May 4, 10:40 AM CDTFlash Flood WarningFWDFreestone3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.